MAUDE Adverse Event Report: UTAH MEDICAL PRODUCTS, INC. UMBILI-CATH; UMBILICAL CATHETER

UTAH MEDICAL PRODUCTS, INC. UMBILI-CATH; UMBILICAL CATHETER
Catalog Number 4275005
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Utmd is reporting this event because the hospital staff stated that a surgery was performed to remove the remaining catheter segment from the patient.The clinical nurse manager stated the patient was not harmed.After investigation at utmd, the returned catheter had been damaged with an instrument just below the suture securing it and then torn.The returned catheter was tensile strength tested at utmd and met specifications.The ifu has precautions to take care not damage the soft silicone catheter during use.(see ifu 58078 rev.022322).
 
Event or Problem Description
The surgeon was consulted due to oozing around the umbilical cord that would not correct with any intervention.While removing 5fr double lumen umbilical catheter it broke, and 3 cm remained in the patient's umbilicus.Patient required a trip to the or to remove retained uvc that had broken off when peds surgery had tried to remove it.Incidental finding if a urachal remnant was found by surgeon.This was cause of difficulties with uvc and uac placements and possibly reason why uvc broke when peds surgery tried to remove it.The remnant was discarded, but the remaining sample is available for evaluation.

Brand Name
UMBILI-CATH
Common Device Name
UMBILICAL CATHETER
Manufacturer (Section D)
UTAH MEDICAL PRODUCTS, INC.
7043 south 300 west
midvale UT 84047
Manufacturer (Section G)
UTAH MEDICAL PRODUCTS, INC.
7043 south 300 west
midvale UT 84047
Manufacturer Contact
ben shirley
7043 south 300 west
midvale, UT 84047
8015661200
MDR Report Key23499913
Report Number1718873-2025-00003
Device Sequence Number8973705
Product Code FOS
UDI-Device IdentifierH67142750050
UDI-PublicH67142750050
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K940953
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number4275005
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/27/2025
Initial Report FDA Received Date11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown